Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 127, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2008, 8:16 PM EDT for 5 counties in Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2008, 8:16 PM EDT (00:16 UTC)
- Expired
- Jun 15, 2008, 9:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Hancock County, IN, Henry County, IN, Madison County, IN, Rush County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 65 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 8:55 PM EDT | TSTM WND DMG | 12 Ssw New Castle, IN | EIGHTEEN INCH DIAMETER LIMB TAKEN OFF TREE AT 1196 SOUTH COUNTY ROAD 400 WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 496 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1941 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 160016
SVRIND
INC059-065-095-139-145-160100-
/O.NEW.KIND.SV.W.0127.080616T0016Z-080616T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 PM EDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HANCOCK COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN MADISON COUNTY IN CENTRAL INDIANA...
NORTHERN RUSH COUNTY IN CENTRAL INDIANA...
NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...
HENRY COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 900 PM EDT
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 7 MILES EAST OF ANDERSON TO 17 MILES SOUTHWEST OF ANDERSON
TO 12 MILES SOUTHEAST OF INDIANAPOLIS...AND MOVING EAST AT 51 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WILKINSON BY 825 PM EDT...
MORRISTOWN BY 830 PM EDT...
BLOUNTSVILLE BY 835 PM EDT...
DUNREITH BY 840 PM EDT...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 103 AND 133.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 100 AND 104.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3979 8523 3978 8531 3963 8531 3963 8597
3970 8597 3970 8591 4008 8557 4008 8522
TIME...MOT...LOC 0016Z 281DEG 44KT 4006 8551 3986 8579
3962 8599
$$
SALLY3 follow-up statements
000
WWUS53 KIND 160030 RRA
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
830 PM EDT SUN JUN 15 2008
INC059-065-095-139-145-160100-
/O.CON.KIND.SV.W.0127.000000T0000Z-080616T0100Z/
HANCOCK-HENRY-MADISON-RUSH-SHELBY-
830 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN SHELBY...NORTHERN RUSH...EASTERN HANCOCK...HENRY AND
SOUTHEASTERN MADISON COUNTIES...
AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTH OF MUNCIE TO 18 MILES SOUTH OF
ANDERSON TO 7 MILES NORTHWEST OF SHELBYVILLE...MOVING EAST AT 51 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MORRISTOWN BY 835 PM EDT...
BLOUNTSVILLE BY 840 PM EDT...
LEWISVILLE BY 845 PM EDT...
STRAUGHN BY 850 PM EDT...
LAT...LON 3979 8523 3978 8531 3963 8531 3963 8597
3970 8597 3970 8591 4008 8557 4008 8522
TIME...MOT...LOC 0030Z 281DEG 44KT 4003 8540 3983 8559
3960 8581
$$
SALLY000
WWUS53 KIND 160044
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EDT SUN JUN 15 2008
INC095-160053-
/O.CAN.KIND.SV.W.0127.000000T0000Z-080616T0100Z/
MADISON-
843 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY IS
CANCELLED...
STRONG STORMS HAVE MOVED SOUTHEAST OF THE AREA.
LAT...LON 3979 8523 3978 8531 3963 8531 3963 8597
3971 8586 4004 8544 4008 8522
TIME...MOT...LOC 0043Z 281DEG 44KT 3999 8520 3980 8539
3957 8561
$$
INC059-065-139-145-160100-
/O.CON.KIND.SV.W.0127.000000T0000Z-080616T0100Z/
HANCOCK-HENRY-RUSH-SHELBY-
843 PM EDT SUN JUN 15 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN SHELBY...NORTHERN RUSH...SOUTHEASTERN HANCOCK AND HENRY
COUNTIES...
AT 841 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF CAMBRIDGE CITY
TO 13 MILES WEST OF CAMBRIDGE CITY TO 8 MILES NORTHEAST OF
SHELBYVILLE...MOVING EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
STRAUGHN BY 850 PM EDT...
LAT...LON 3979 8523 3978 8531 3963 8531 3963 8597
3971 8586 4004 8544 4008 8522
TIME...MOT...LOC 0043Z 281DEG 44KT 3999 8520 3980 8539
3957 8561
$$
JK000
WWUS53 KIND 160100
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
900 PM EDT SUN JUN 15 2008
INC059-065-139-145-160110-
/O.EXP.KIND.SV.W.0127.000000T0000Z-080616T0100Z/
HANCOCK-HENRY-RUSH-SHELBY-
900 PM EDT SUN JUN 15 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SHELBY...NORTHERN
RUSH...SOUTHEASTERN HANCOCK AND HENRY COUNTIES HAS EXPIRED...
STORMS HAVE WEAKENED OVER THE AREA.
LAT...LON 3979 8523 3978 8531 3963 8531 3963 8597
3971 8586 4004 8544 4008 8522
TIME...MOT...LOC 0044Z 281DEG 44KT 3998 8518 3979 8538
3956 8560
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:30 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 15, 7:30 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 730 PM EDT SUN JUN 15 2008 .AVIATION DISCUSSION...FOR THE 00Z TAFS A STRONG COLD FRONT WILL MOVE THROUGH INDIANA OVERNIGHT. THUNDERSTORMS DEVELOPED AHEAD OF THE FRONT. TAFS WILL START OUT WITH THE TSTMS E OF LAF. THESE WILL BE IN THE VCNTY OF HUF AND IND THROUGH 0130Z AND IN THE BMG VCNTY THROUGH 0230Z. THESE STORMS MAY PRODUCE BRIEF IFR CONDITIONS WITH WIND GUSTS IN EXCESS OF 35 KTS AND HAIL. DRIER AIR WILL MOVE IN AFTER FROPA. ONLY SCT TO BKN CU WILL BE PSBL. && .DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN INTO MID WEEK. AT 18Z AN OUTFLOW BOUNDARY FROM PREV CONVECTION WAS STRETCHING ACROSS THE CENTRAL FORECAST AREA /FA/. DEWPOINTS WERE IN THE UPPER 50S AND LOWER 60S. A TSRA COMPLEX WAS ACROSS IA/MO. MODELS WERE IN DECENT AGREEMENT...THOUGH NONE HAS REALLY CAPTURED WHAT WENT ON THIS AM AND IS GOING ON NOW. WILL USE A BLEND FOR MUCH OF FCST BUT NOT RELY ON THEM FOR CONVECTION THIS EVENING. BASED ON CURRENT MOVEMENT...AT LEAST PART OF TSRA COMPLEX COULD BE ACROSS THE FA AT 00Z. THIS WILL MAKE POPS KIND OF DIFFICULT IN TERMS OF WHETHER TO GO LIKELY OR NOT. EITHER WAY MAV POPS ARE TOO LOW. FOR NOW WILL GO 50 POPS WITH SCT WORDING. MOST LIKELY WILL REQUIRE UPDATING AS EXTENT OF COVERAGE BECOMES APPARENT. /PRIOR TO 00Z WILL UP POPS FROM WHAT IS CURRENTLY IN THE GRIDS ACROSS WRN FA TO ACCOUNT FOR THE APPROACHING TSRA/. SPEED MAX MOVES IN OVERNIGHT AND WILL GENERATE ADDITIONAL LIFT FOR AN APPROACHING COLD FRONT. WILL CONTINUE 50 POPS WITH SCT WORDING OVERNIGHT. FA IS STILL IN MODERATE RISK AND WILL CONTINUE TO HIGHLIGHT RISK IN HWO. OLD OUTFLOW BOUNDARY MAY ADD TO SVR THREAT. MAV TEMPS LOOK TOO COOL ACROSS SRN FA AS COOLER AIR WILL NOT ARRIVE THERE UNTIL LATE. THUS WENT WITH A BLEND OF COLDER MAV AND WARMER MET NUMBERS. FRONT WILL EXIT THE AREA ON MON BUT WILL HANG AROUND LONG ENOUGH FOR CHANCE POPS MOST OF THE DAY WITH HIGHEST POPS ACROSS SRN FA CLOSER TO FRONT. MAV TEMPS LOOK TOO WARM FOR CLOUDS AND SCT PRECIP. AGAIN WENT WITH A BLEND OF MAV/MET. UPPER LOW WILL SET UP ACROSS SE CANANA/NERN USA INTO MID WEEK. FA WILL BE IN NW FLOW AND WILL KEEP COOLER CONDS ACROSS THE AREA. NW FLOW IS NOTORIOUS FOR SENDING WAVES DOWN INTO THE AREA AND GENERATING PRECIP...BUT AM NOT CONFIDENT ENOUGH OF ANY ONE PERIOD TO INTRODUCE POPS AT THIS TIME. THUS HAVE KEPT TUE-THU DRY FOR THE MOMENT. THIS MAY CHANGE. A BLEND OF MET/MAV LOOKS REASONABLE INTO TUE FOR TEMPS. IN THE EXTENDED...MOST MODELS HINTING AT RAIN ON FRI AND SAT...SO HAVE ADDED LOW CHANCE POPS FOR THEN. && .IND WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH TIL 03Z FOR CENTRAL AND NRN INDIANA. && AVIATION...SH PUBLIC...CS
Hazardous weather outlook, Jun 15, 3:23 PM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 323 PM EDT SUN JUN 15 2008 INZ021-028>031-035>042-045>049-052-054>057-062>065-072-161930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-MORGAN-JOHNSON-SHELBY-RUSH-MONROE-BROWN- BARTHOLOMEW-DECATUR-JENNINGS- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED FROM LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. PRESENT INDICATIONS ARE THAT THE BEST CHANCES FOR SEVERE STORMS WILL BE BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-053-060-061-067>071-161930- VERMILLION-PARKE-VIGO-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON- 323 PM EDT SUN JUN 15 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM ACTIVITY IS EXPECTED LATE THIS AFTERNOON INTO INTO TONIGHT. PRESENT INDICATIONS ARE THAT SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY BETWEEN THE HOURS OF 600 PM AND MIDNIGHT. DAMAGING WINDS APPEARS TO BE THE MAIN THREAT...WITH LARGE HAIL A SECONDARY THREAT. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SOME THUNDERSTORM ACTIVITY MAY LINGER INTO THE DAY ON MONDAY. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. RIVER FLOODING IS EXPECTED ALONG PORTIONS OF THE WHITE...EAST FORK OF THE WHITE...MUSCATATUCK...AND WABASH RIVERS INTO THE SECOND HALF OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 15, 8:00 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
800 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM NON-TSTM WND GST ALEXANDRIA 40.26N 85.68W
06/15/2008 E40 MPH MADISON IN TRAINED SPOTTER
&&
DTUCEKLocal storm report, Jun 15, 8:04 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
804 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL FISHERS 39.95N 86.02W
06/15/2008 M0.25 INCH HAMILTON IN AMATEUR RADIO
AT ALLISONVILLE ROAD AND ELLER ROAD.
&&
DTUCEKLocal storm report, Jun 15, 8:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
806 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL INDIANAPOLIS 39.78N 86.15W
06/15/2008 E0.25 INCH MARION IN BROADCAST MEDIA
&&
HEROLDLocal storm report, Jun 15, 8:10 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
810 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM HAIL CLOVERDALE 39.52N 86.80W
06/15/2008 E0.25 INCH PUTNAM IN AMATEUR RADIO
&&
DTUCEKLocal storm report, Jun 15, 8:13 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
813 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM TSTM WND GST MUNCIE 40.20N 85.39W
06/15/2008 M66 MPH DELAWARE IN ASOS
&&
DTUCEKLocal storm report, Jun 15, 8:16 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
816 PM EDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL PENDLETON 40.00N 85.74W
06/15/2008 M0.25 INCH MADISON IN EMERGENCY MNGR
&&
DTUCEKThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:07 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Owen | 38 min |
| Jun 15, 8:12 PM EDT | Severe Thunderstorm Warning | IND | Randolph | 48 min |
| Jun 15, 8:20 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Decatur, Johnson, Rush, Shelby | 55 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.